MAUDE Adverse Event Report: MEDLINE RENEWAL; STRYKER FORMULA¿ BARREL BUR, 6-FLUTE (RED/RED) 4.0MM

MEDLINE RENEWAL; STRYKER FORMULA¿ BARREL BUR, 6-FLUTE (RED/RED) 4.0MM
Catalog Number 375941000R
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a reprocessed stryker formula barrel bur had excessive metal shavings during use on a patient.Despite good faith efforts to obtain additional information, the reporting facility was unable or unwilling to provide any further patient, product, or procedural details.There was no reported impact to the patient or to the procedure.Another device was opened and the procedure continued without further incident.There was no report of serious injury, adverse patient consequence or prolonged anesthesia related to the incident.Due to the reported incident and in an abundance of caution, renewal is filing this medwatch report.The sample was returned for evaluation and it was confirmed that the device was reprocessed.The reported issue that the inner shaft of the device contained metal shavings was confirmed.A root cause could not be determined at this time.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that reprocessed stryker formula barrel bur had excessive metal shavings.

Common Device Name
STRYKER FORMULA¿ BARREL BUR, 6-FLUTE (RED/RED) 4.0MM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key7778102
Report Number3032391-2018-00010
Device Sequence Number173952
Product Code HRX
UDI-Device Identifier10888277380899
UDI-Public10888277380899
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number375941000R
Device Lot Number380882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;